Alert archive / South Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 103, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 19, 1999, 4:31 PM EDT for Richland County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1999, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 19, 1999, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2996 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCAE 192032 RRA SVRCAE SCC079-192115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 431 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RICHLAND COUNTY IN SOUTH CAROLINA * UNTIL 515 PM EDT * AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GADSDEN. THE STORM WAS MOVING TOWARD THE EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTOVER AT 500 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TFO AN INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:20 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 19, 1:20 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 120 PM EDT THU AUG 19 1999 MAIN FORECAST PROBLEM...POPS FOR TONIGHT AND FRIDAY. DISC...STRONG APPROACHING SHORT WAVE FROM THE CENTRAL U S AND ASSOCIATED PVA WILL HELP TO KEEP UNSTABLE ATMOSPHERE OVER THE STATE TONIGHT. ETA SHOWS 1000-500 MB RH/S INCREASING OVERNIGHT ALONG WITH UVV/S. AT THE SURFACE A STATIONARY FRONT OVER THE UPSTATE AND NRN MIDLANDS...WILL PERSIST AND DRIFT FARTHER W OVERNIGHT. A STRONG SUMMER LOW FORMS ON THE FRONTAL BOUNDARY...THEN LIFTS UP INTO NC/VA BY FRIDAY MORNING. MOISTURE BEGINS TO SLIDE TOWARD COAST IN AFTERNOON AS PVA LIFTS NORTH. FOLLOWUP SHORT WAVE STAYS NORTH OF AREA FRI NIGHT AND SATURDAY. HAVE INCREASED POPS A NOTCH TONIGHT FROM CURRENT FORECAST. ALSO SEEMS ENOUGH RH TO WARRANT MOSTLY CLOUDY. GIVEN LOW LI/S AND INCREASING UPPER LEVEL WIND FIELD...A FEW STORMS COULD BE STRONG. SPC HAS THE STATE IN A SLIGHT RISK THROUGH 12Z FRIDAY. FOR TEMPS WILL GO CLOSE TO FAN GUIDANCE WHILE UNDERCUTTING FWC ONE CATEGORY. .CAE...NONE. MOORE
In the hours before
Special weather statement, Aug 19, 1:57 PM EDT, 2 hours 34 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 157 PM EDT THU AUG 19 1999 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED. ALL INTERESTS SHOULD MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR ANY LATER STATEMENTS OR WARNINGS. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.
Special weather statement, Aug 19, 1:57 PM EDT, 2 hours 34 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-200100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 157 PM EDT THU AUG 19 1999 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING... UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED. ALL INTERESTS SHOULD MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR ANY LATER STATEMENTS OR WARNINGS. PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Orangeburg | 49 min |
| Aug 19, 3:44 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 46 min |
| Aug 19, 3:49 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 41 min |
| Aug 19, 4:37 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 53 min |
| Aug 19, 4:52 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 53 min |
| Aug 19, 5:30 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 45 min |
| Aug 19, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 41 min |
| Aug 19, 6:21 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 39 min |
| Aug 19, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 29 min |
| Aug 19, 7:13 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.